| Catalog Number |
410028 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a false resistant penicillin result when performing susceptibility testing with vitek® 2 ast-st01 test kit (ref 410028), lot 5400453103.Vitek® 2 obtained a result of resistant (mic 0.12) for streptococcus pneumoniae.Etest® was performed to confirm the result, and it provided a result of susceptible (mic 0.023).There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.The customer stated there was a delay in reporting patient results of greater than 24 hours.A biomérieux internal investigation will be initiated.
Additional Manufacturer Narrative
A customer in (b)(6) had notified biomérieux of a false resistant penicillin result when performing susceptibility testing with vitek® 2 ast-st01 test kit (ref 410028), lot 5400453103.Vitek® 2 obtained a result of resistant (mic 0.12) for streptococcus pneumoniae.Etest® was performed to confirm the result, and it provided a result of susceptible (mic 0.023).An internal biomérieux investigation was performed.The customer's strain was submitted, but was no longer viable for investigation.Isolate submittal is required in order to confirm a vitek 2 discrepancy compared to the reference method.Vitek 2 raw card data are required in order to assess organism growth in the card.Vitek 2 ast-st01 lot # 5400453103 met final qc release criteria.These lots passed qc performance testing.